Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 183, NWS Nashville, TN

December 27, 2008Montgomery County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Dec 27, 2008, 9:40 PM CST for Montgomery County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 27, 2008, 9:40 PM CST (03:40 UTC)
Expired
Dec 27, 2008, 10:15 PM CST
In force
35 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Montgomery County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 362 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
362 m²/s²
0-3 km storm-relative helicity
438 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 280340
SVROHX
TNC125-280415-
/O.NEW.KOHX.SV.W.0183.081228T0340Z-081228T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
940 PM CST SAT DEC 27 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF CLARKSVILLE...

* UNTIL 1015 PM CST

* AT 934 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES WEST OF CLARKSVILLE...
  OR 11 MILES SOUTHWEST OF FORT CAMPBELL NORTH...AND MOVING EAST AT
  50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLARKSVILLE BY 950 PM CST...
  GUTHRIE BY 1000 PM CST...

LAT...LON 3662 8712 3661 8711 3658 8713 3657 8714
      3654 8711 3652 8712 3642 8753 3659 8761
      3666 8739 3665 8711
TIME...MOT...LOC 0340Z 250DEG 42KT 3653 8746

$$

ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 27, 8:27 PM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Dec 27, 8:27 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
827 PM CST SAT DEC 27 2008

.UPDATE...IT WAS MOSTLY CLOUDY, BREEZY AND MILD ACROSS THE MID
STATE THIS EVENING WITH TEMPERATURES RANGING FROM THE UPPER 50S
ALONG THE CUMBERLAND PLATEAU TO NEAR 70 ALONG THE TENNESSEE RIVER.
A NARROW BAND OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS
CONTINUED TO SURGE EASTWARD AT 35 TO 40 MPH ACROSS WESTERN
TENNESSEE. AT 02Z THE BAND OF SHOWERS AND STORMS WAS LOCATED JUST
WEST OF STEWART COUNTY.

SOUTH WINDS WERE MAINLY IN THE 15 TO 25 MPH RANGE THIS EVENING,
WITH SOME HIGHER GUSTS TO AROUND 35. IF WINDS CONTINUE AT THIS
LEVEL, WILL ALLOW WIND ADVISORY TO EXPIRE AT MIDNIGHT.

HEAVIEST SHOWERS AND THUNDERSTORMS ARE OCCURRING ALONG A PRE-
FRONTAL TROUGH, AND AT 02Z THE COLD FRONT WAS STILL BACK OVER
EASTERN ARKANSAS, WITH SCATTERED TO NUMEROUS SHOWERS OCCURRING IN
A BROAD BAND BETWEEN THE COLD FRONT AND THE NARROW BAND OF SHOWERS
AND STORMS ALONG PRE-FRONTAL TROUGH.

IT NOW LOOKS LIKE THE COLD FRONT WILL REACH THE NASHVILLE AREA BETWEEN
07Z AND 08Z AND CROSSVILLE AROUND 11Z. HAVE TEMPERED OVERNIGHT
COOLING A BIT, BASED ON SLOWER FRONTAL MOVEMENT, ESPECIALLY EAST.

STILL WOULDNT BE SURPRISED TO SEE A FEW STRONG-TO-SEVERE
THUNDERSTORMS IN THE MID STATE OVERNIGHT, ALONG WITH PONDING OF
WATER DUE TO BRIEF HEAVY DOWNPOURS. BRIEF WIND GUSTS OF 45 MPH TO
60 MPH COULD OCCUR WITH THE STRONGEST STORMS, ALONG WITH AROUND
3/4 INCH OF RAIN IN ONLY A BRIEF PERIOD OF TIME. LOCAL STORM
REPORTS FROM MEMPHIS INDICATE ISOLATED WIND GUSTS ESTIMATED AT 60
MPH, ALONG WITH SOME DOWNED TREES AND POWER LINES, AS THE STORMS
ROLLED THROUGH THEIR AREA EARLIER THIS EVENING.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TNZ005>011-022>034-
056>066-075-077>080-093>095.

&&

19
Hazardous weather outlook, Dec 27, 3:48 AM CST, 17 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
348 AM CST SAT DEC 27 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-281130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
348 AM CST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT...

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST
TONIGHT...

A COLD FRONT IS EXPECTED TO BRING A BAND OF STRONG THUNDERSTORMS
ACROSS THE AREA TONIGHT POSSIBLY LEADING TO LOCALIZED WIND DAMAGE.
ADDITIONALLY...WINDS AHEAD OF THE FRONT TODAY AND EARLY TONIGHT
WILL GUST BETWEEN 35 AND 40 MPH.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 10:27 PM CSTSevere Thunderstorm WarningOHXLewis, Maury33 min
Dec 27, 10:51 PM CSTSevere Thunderstorm WarningOHXDavidson24 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.